MiS Preprint Repository

Delve into the future of research at MiS with our preprint repository. Our scientists are making groundbreaking discoveries and sharing their latest findings before they are published. Explore repository to stay up-to-date on the newest developments and breakthroughs.

MiS Preprint

A new conformal invariant on 3-dimensional manifolds

Yuxin Ge and Guofang Wang


By improving the analysis developed in the study of $\sigma_k$-Yamabe problem, we prove in this paper that the De Lellis-Topping inequality is true on 3-dimensional Riemannian manifolds of nonnegative scalar curvature. More precisely, if $(M^3, g)$ is a 3-dimensional closed Riemannian manifold with non-negative scalar curvature, then \[ \int_M |Ric-\frac{\overline R } 3 g|^2 dv (g)\le 9\int_M |Ric-\frac{ R } 3 g|^2dv(g), \] where $\overline R=vol (g)^{-1} \int_M R dv(g)$ is the average of the scalar curvature $R$ of $g$. Equality holds if and only if $(M^3,g)$ is a space form. We in fact study the following new conformal invariant \[ \displaystyle \widetilde Y([g_0]):=\sup_{ g\in {\cal C}_1([g_0])}\frac { vol(g)\int_M \sigma_2( g) dv( g)} { (\int_M \sigma_1( g) dv( g))^2}, \] where ${\cal C}_1([g_0]):=\{g=e^{-2u}g_0\,|\, R>0\}$ and prove that $\widetilde Y([g_0])\le 1/3$, which implies the above inequality.

Mar 30, 2011
Apr 4, 2011
conformal invariant, $\sgima_k$ scalar curvature, Schur Lemma

Related publications

2013 Repository Open Access
Yuxin Ge and Guofang Wang

A new conformal invariant on 3-dimensional manifolds

In: Advances in mathematics, 249 (2013), pp. 131-160